HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Maxmin Expected Utility with Non-Unique Prior

Abstract : Acts are functions from states of nature into finite-support distributions over a set of 'deterministic outcomes'. We characterize preference relations over acts which have a numerical representation by the functional J(f) = min > {∫ uo f dP / P∈C } where f is an act, u is a von Neumann-Morgenstern utility over outcomes, and C is a closed and convex set of finitely additive probability measures on the states of nature. In addition to the usual assumptions on the preference relation as transitivity, completeness, continuity and monotonicity, we assume uncertainty aversion and certainty-independence. The last condition is a new one and is a weakening of the classical independence axiom: It requires that an act f is preferred to an act g if and only if the mixture of f and any constant act h is preferred to the same mixture of g and h. If non-degeneracy of the preference relation is also assumed, the convex set of priors C is uniquely determined. Finally, a concept of independence in case of a non-unique prior is introduced.
Complete list of metadata

Contributor : Antoine Haldemann Connect in order to contact the contributor
Submitted on : Sunday, November 18, 2012 - 8:17:30 PM
Last modification on : Sunday, November 18, 2012 - 8:18:04 PM

Links full text




Itzhak Gilboa, David Schmeidler. Maxmin Expected Utility with Non-Unique Prior. Journal of Mathematical Economics, Elsevier, 1989, vol. 18, issue 2, pp. 141-153. ⟨10.1016/0304-4068(89)90018-9⟩. ⟨hal-00753237⟩



Record views